Hello, about 10 days ago I vomited my birth control

Patient

Q: Hello, about 10 days ago I vomited my birth control pill sighing 20-30 minutes of taking the pill. I had unprotected sex around that time. The next day I called my pill prescribed and they said I should be protected because I'd been in the pill for about 2 months consists y. I took my misse dose as soon as I could and then continued as normal. About 48-72 hrs later I took plan b as a precaution. Later that week I had sex again but used a condom. Of course the condom broke and my partner ejaculated inside me. I called my prescribed again and they said there was nothing I could do but wait 2 weeks to take a pregnancy test. My question is, was I really protected? Could the plan b have prevented anything? I've continued to faithfully take the birth control pills but I feel nauseous and constipated. I have not intense appetite but some cramping. I'm supposed to start the placebo pills next week so I don't know if it would be beneficial to take a pregnancy test sooner and see? I'm obviously very worried so I dont know if that is contributing to the nausea. Any advice would be greatly appreciated.

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
If you used birth control pills as per the schedule the possibility of pregnancy is less.
During first episode of intercourse as you have taken the missed pill in time and as you have taken emergency pill within 72 hours, the possibility of pregnancy is less.
And in the second episode also the possibility of pregnancy is less as you are using birth control pills regularly.
Nausea, abdominal cramps etc can be seen as side effects of birth control pills.
To rule out the possibility of pregnancy, please go for urine pregnancy test after two to three weeks of last intercourse as suggested by your pill prescribed.

Take care.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews